Advertisement
<< Back To Blog Post
Depression: Hep C Treatment Side Effects and Help to Get Through It, Part 1

Write a Comment

I have read and agree to the terms and conditions in the Posting Rules*

6 Comments

tiffany

I will be completing the clinical trial for the pills, and the first month ran easy. I was working a lot and felt nothing at all except anxiety here and there. it was tolerable. but this last month, was the worst month, i have went a week of feeling depressed, panic attacks and etc. I can't believe how badly it is affecting me.

December 14, 2014

Connie Welch

Hi Alan, Thank you for sharing about your treatment experience and what helped you deal with side effects. Great advice on every point! Thank you for reaching out and encourageing others! Hope you are doing well. Blessings, Connie Welch Life Beyond Hepatitis C.com

March 27, 2014

Alan

I had a treatment during 2012, below are some of the things I felt helpful in dealing with the side effects: 1. I took the interferon injection on Friday evening or Saturday morning, so that by Monday when I got to work, I would have already recovered from the initial fever/discomformt; 2. Take Tylenol or other pain relieving medicine right befor ethe injection; the fever and pain then becomes more bearable during the weekend; 3. Eat lots of fresh fruits, personally I found this to be very helpful since with nausea one's appetite is worse, but fruits definitely help and provide all the nutrition you need to stay through the fight; 4. Read about all the symptoms, so that when they do come up, you will know why they surface; (I had shortness of breath, hair loss, depression, irritation in addition to fever and pains, but once I am aware they are side effects, I felt more prepared in dealing with them). 5. I also found that pouring hot water into a rubber capsule and holding it will help relieve the aches; 6. When I had depression, I talked to my family about it; and sometimes I felt better just by admitting and talking about the depression. In times like this, family support is absolutely necessary; 7. Watch lots of comedies and listen to light music. Hope this helps and wish everyone good luck.

February 17, 2014

Connie Welch

Jessi, Thank you for sharing. I am so sorry you are having such a hard time. I truly know how you feel. You asked if anyone has felt the way you do? Yes! I know personally from doing treatment 3 times it is hard. First, let me say, my doctor strongly advised me taking an Anti Depressant for treatment and started me taking it 3 weeks prior to treatment. It made a big difference with the depression. If you are dealing with depression, you really need to talk to your doctor about it and get some medication, or if you are taking something, the dosage may need to be changed or different med. It does take several weeks to get into your system, so be patient. As far as the aches and fatigue, part of that is from the Interferon side effects. Treatment definitely has good, bad and ugly days. But they do seem to cycle out. The Incivek takes a while to get out of your system, but believe me, it was the worst part of the treatment and within a few weeks, you will begin to feel better. You are normal friend! Hang in there. It will get better and you will overcome this. You will be in my prayers. I am close to my 1 year post treatment Mile Marker and still remain Non-Detected for the virus. You will get there! Blessings~

August 28, 2013

Jessi2283

I would agree that this treatment is as severe as cancer treatment, It's even hard for me to find the energy to type this message, every muscle, bone EVERYTHING IN MY BODY ACHES, the depression is getting worse by the day and I'm so angry out of no where,I'm in my 13 week of triple therapy and it's been pure hell, I have had a blood transfusion,can't get out of the bed some days, This treatment is just pure hell, I've just stopped taking the incivek but feel just as bad as before I stopped taking it, The depressing thoughts I sometimes get are extremely terrible so this medicine definitely needs to be treated with a lot more respect, Does anyone else feel this way am I normal

August 27, 2013

Sylvia

I would like to know why this horrific, mind stealing treatment is allowed to continue? We are just guinea pigs to the drug companies. They have an epidemic on their hands. And the temporary SVR looks good on the books. It's high time they released the actual number of relapses. I lost my job, my house, my mind. Your treatment team will tell you your symptoms are unrelated to the treatment. I even found the urgent care Doctors turned the other way. I finally gave up on getting help and slipped into a severe depression/psychosis, my family were young they just thought I had changed. It has been almost 2 years, I finally sought psychiatric help after thinking suicide was the only way out. I feel so much better mentally, but a piece is missing. I don't like to look too far ahead, because I feel it's never coming back. I'm taking one day at a time, baby steps. This treatment is devastating and people need to be more informed and monitored closely. This treatment is every bit as horrendous as cancer treatment. It needs to be treated with the same respect. Let's stop the abuse now!!!

July 9, 2013

Advertisement

Hot topics